Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 28, NWS Topeka, KS

June 26, 20085 counties in Kansas

NWS Topeka, KS issued this flash flood warning at Jun 26, 2008, 9:42 PM CDT for 5 counties in Kansas. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2008, 9:42 PM CDT (02:42 UTC)
Expired
Jun 27, 2008, 5:45 AM CDT
In force
8 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KS, Cloud County, KS, Geary County, KS, Ottawa County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 121 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 10:42 PM CDTHEAVY RAIN 2.51 E Delphos, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3854 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 270244
FFWTOP
KSC027-029-061-143-161-270645-
/O.NEW.KTOP.FF.W.0028.080627T0242Z-080627T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
942 PM CDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  NORTHERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
  RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 145 AM CDT

* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A TRAINING LINE OF THUNDERSTORMS OVER THE 
WARNED AREA. ONE TO TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS 
HAVE ALREADY FALLEN ACROSS THE WARNED AREA. AN ADDITIONAL ONE TO TWO 
INCHES...WITH LOCALLY HIGHER AMOUNTS TO AROUND 3 INCHES ARE POSSIBLE 
THROUGH THE EARLY MORNING HOURS. 

* LOCATIONS IMPACTED INCLUDE...
  ADA...
  CLAY CENTER...
  DELPHOS...
  GLASCO...
  IDANA...
  LEONARDVILLE...
  LONGFORD...
  MILFORD...
  MILFORD LAKE...
  MILTONVALE...
  OAK HILL...
  RILEY...
  WAKEFIELD...
  WELLS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3934 9793 3937 9793 3943 9793 3939 9673
      3912 9670 3913 9793
TIME...MOT...LOC 0242Z 180DEG 0KT 3924 9746

$$

SW/EK
4 follow-up statements
000 
WGUS53 KTOP 270547
FFWTOP
KSC027-029-061-143-161-271045-
/O.EXT.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1242 AM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  NORTHERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
  RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 545 AM CDT

* AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED MODERATE TO BRIEFLY HEAVY RAIN STILL FALLING
  ACROSS THE WARNED AREA. AN ADDITIONAL ONE TO LOCALLY 2 INCHES
  OF RAIN MAY FALL THROUGH 5 AM ACROSS THIS AREA. THE ADDITIONAL
  RAINFALL WILL ONLY INCREASE EXISTING RUNOFF AND ENHANCE THE FLOOD
  POTENTIAL ACROSS THE AREA THROUGH 5 AM.

* LOCATIONS IMPACTED INCLUDE...
  ADA...
  CLAY CENTER...
  DELPHOS...
  GLASCO...
  IDANA...
  LEONARDVILLE...
  LONGFORD...
  MILFORD...
  MILFORD LAKE...
  MILTONVALE...
  RILEY...
  WAKEFIELD...
  
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3934 9793 3937 9793 3943 9793 3939 9673
      3912 9670 3913 9793
TIME...MOT...LOC 0542Z 180DEG 0KT 3924 9746

$$
000 
WGUS73 KTOP 270959
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
457 AM CDT FRI JUN 27 2008

KSC061-161-271007-
/O.CAN.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-GEARY-
457 AM CDT FRI JUN 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN GEARY
AND RILEY COUNTIES...

DOPPLER RADAR INDICATED THAT THUNDERSTORMS OVER RILEY AND GEARY 
COUNTIES HAD DISSIPATED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.  LIGHT RAINFALL IS EXPECTED TO CONTINUE OVER THE AREA 
OVER THE NEXT COUPLE OF HOURS.

LAT...LON 3943 9792 3941 9724 3926 9701 3913 9696
      3913 9793
TIME...MOT...LOC 0957Z 180DEG 0KT 3924 9746

$$

KSC027-029-143-271045-
/O.CON.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-CLAY-OTTAWA-
457 AM CDT FRI JUN 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
NORTHERN OTTAWA...SOUTHERN CLAY AND SOUTHERN CLOUD COUNTIES...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS TRAINING OVER THE WARNED AREA.  
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING RAINFALL RATES OF ONE 
INCH PER HOUR.  THIS WILL LIKELY CAUSE ADDITIONAL FLOODING PROBLEMS 
THROUGH THE WARNED AREA.

LOCATIONS IMPACTED INCLUDE...
ADA...DELPHOS...GLASCO...IDANA...LONGFORD...MILTONVALE...OAK HILL...
WAKEFIELD AND WELLS.

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

LAT...LON 3943 9792 3941 9724 3926 9701 3913 9696
      3913 9793
TIME...MOT...LOC 0957Z 180DEG 0KT 3924 9746

$$

CAVANAUGH
000 
WGUS73 KTOP 271022
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
521 AM CDT FRI JUN 27 2008

KSC027-271031-
/O.CAN.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-
521 AM CDT FRI JUN 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CLAY
COUNTY...

DOPPLER RADAR INDICATED THE BAND OF HEAVIEST RAINFALL HAS MOVED 
SOUTH OF CLAY COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.

LAT...LON 3943 9792 3942 9748 3913 9736 3913 9793
TIME...MOT...LOC 1021Z 180DEG 0KT 3924 9746

$$

KSC029-143-271045-
/O.CON.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
521 AM CDT FRI JUN 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
NORTHERN OTTAWA AND SOUTHERN CLOUD COUNTIES...

AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS TRAINING OVER THE WARNED AREA.  
THESE THUNDERSTORMS REMAIN CAPABLE OF PRODUCING RAINFALL RATES OF 1 
INCH PER HOUR...WHICH WOULD LIKELY CAUSE ADDITIONAL FLOODING 
PROBLEMS.

LOCATIONS IMPACTED INCLUDE...
ADA...DELPHOS...GLASCO AND WELLS.

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

LAT...LON 3943 9792 3942 9748 3913 9736 3913 9793
TIME...MOT...LOC 1021Z 180DEG 0KT 3924 9746

$$

CAVANAUGH
000 
WGUS73 KTOP 271047
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
544 AM CDT FRI JUN 27 2008

KSC029-143-271054-
/O.EXP.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
544 AM CDT FRI JUN 27 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 AM CDT FOR NORTHERN
OTTAWA AND SOUTHERN CLOUD COUNTIES...

AT 544 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THERE ARE NO 
RECENT REPORTS OF FLOODING ACROSS THE WARNED AREA.  DOPPLER RADAR 
CONTINUES TO INDICATE THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL 
RATES OF ONE HALF INCH PER HOUR...HOWEVER ADDITIONAL FLASH FLOODING 
IS NOT ANTICIPATED...THEREFORE THE FLASH FLOOD WARNING WILL NOT BE 
EXTENDED.

LAT...LON 3943 9792 3942 9748 3913 9736 3913 9793
TIME...MOT...LOC 1044Z 180DEG 0KT 3924 9746

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:29 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Jun 26, 3:29 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
329 PM CDT THU JUN 26 2008

.DISCUSSION...

SYNOPTIC SCALE HAS CHANGE LITTLE IN THE LAST DAY OR SO. BROAD UPPER
RIDGING REMAINS OVER THE WEST WITH UPPER JET WELL NORTH OF THE
CENTRAL PLAINS. THIS JET HAS PUSHED A DECENT UPPER TROF INTO THE
NORTHERN ROCKIES HOWEVER. LOCAL UPPER LEVEL FLOW IS GENERALLY WEAK
AND WESTERLY...WITH A TRANSITION TO SOUTHWEST TO SOUTH FLOW DOWN
THROUGH THE TROPOSPHERE. WEAK WARM AIR ADVECTION REMAINS IN THE MID
LEVELS...BUT 700MB TEMPS STILL WERE STRUGGLING TO BREACH 10C.
MULTIPLE MESOSCALE PHENOMENA FROM OVERNIGHT/EARLY MORNING CONVECTION
WERE IN AND NEARBY THE AREA...WITH OUTFLOW BOUNDARIES ALONG A LINE
NEAR KTOP-KEMP...JUST SOUTH OF THE NEBRASKA BORDER...AND AN
MESOSCALE CONVECTIVE VORTEX /MCV/ PUSHING EAST FROM NORTH CENTRAL
KANSAS. 19Z MIXED LAYER INSTABILITY HAS PUSHED TO THE 2500-3500 J/KG
RANGE WITH SOME SLIGHT INCREASE IN DEEP LAYER SHEAR OCCURRING.

SHOULD SEE AT LEAST SCATTERED CONVECTION THIS EVENING AS CURRENT AND
NEW BOUNDARIES INTERACT WITH THE MCV. HAIL LIKELY THE BIGGEST
CONCERN...WITH COLLAPSING SEVERE DOWNDRAFTS ALSO POSSIBLE. SLOW
MOVING STORMS MAY TRAIN AND BRING A LOCALIZED FLOODING THREAT AS
WELL. WILL ALSO NEED TO WATCH LOCATIONS TO THE NORTHWEST AS LEAD
WAVES MOVE INTO THE NORTHERN PLAINS AHEAD OF THE LARGER WAVE.
CONVECTIVE CLUSTERS FROM THIS ARE WOULD LIKELY PUSH SOUTHEAST TO
SOUTH AND MAY ENTER THE REGION OVERNIGHT. WITH THE LOCAL AND
UPSTREAM CONVECTIVE CONCERNS...CHANCE POPS WILL BE MAINTAINED FOR
NORTHERN AND EASTERN AREAS THROUGH THE NIGHT.

COLD FRONT ASSOCIATED WITH THE NORTHERN UPPER TROF STILL ON TRACK TO
ENTER THE CWA FRIDAY...BUT TIMING AND CONSISTENCY OF THE BOUNDARY IS
IN QUESTION AS OUTFLOWS FROM TONIGHT/S CONVECTION WILL LIKELY BRING
THE EFFECTIVE BOUNDARY INTO THE AREA AT DIFFERENT RATES THAN THE
SYNOPTIC MODELS CAN HANDLE. AMOUNT OF DAYTIME HEATING IS THUS ALSO
IN QUESTION...BUT KEPT HIGHS IN THE MIDDLE OF EXPECTED
POSSIBILITIES. DESPITE INCREASING MID LEVEL FLOW...SHOULD STILL HAVE
ONLY A SMALL CAP TO OVERCOME AS THE BOUNDARY ARRIVES...WITH LARGER
SCALE LIFT LIKELY ABLE TO OVERCOME THE CAP FOR THUNDERSTORM
DEVELOPMENT. BETTER ORGANIZED CONVECTION IS LIKELY TO EVOLVE WITH
THE INCREASED SHEAR FOR SEVERE WEATHER POTENTIAL.

65

THE LOCATION OF THE FRONTAL BOUNDARY EARLY FRIDAY EVENING WILL BE A
DETERMINING FACTOR ON THE PLACEMENT OF THE HIGHEST CHANCES OF
PRECIPITATION. HAVE CONTINUED TO HIGHLIGHT NORTHEAST AND EAST
CENTRAL KANSAS WHICH IS LIKELY TO STILL BE AHEAD OF THE FRONT ATTM.
THE NAM AND THE GFS DIFFER ON TIMING BUT CONVECTIVE OUTFLOW MAY
CHANGE THE WIND FIELDS ANYWAY. THE UPPER TROUGH MOVING ACROSS THE
NORTHERN PLAINS WILL TRANSLATE EASTWARD IN THE 06Z-12Z SATURDAY TIME
PERIOD. THE FRONT WILL PUSH INTO SOUTHERN KANSAS AND FOCUS
THUNDERSTORMS ALONG IT. ANOTHER CONCERN MAY BE HEAVY RAINFALL WITH
THE TRAINING OF STORMS SOUTHEAST OF THE TURNPIKE WHERE PRECIPITABLE
WATER VALUES WILL EXCEED 2 INCHES.

DEPENDING ON HOW FAR SOUTH THE FRONT MOVES INTO SOUTHEAST KANSAS BY
SATURDAY MORNING WILL KEEP SLIGHT CHANCES OF THUNDERSTORMS FOR THE
EARLY MORNING HOURS IN EAST CENTRAL KANSAS. TEMPERATURES WILL COOL
OFF BEHIND THE FRONT FOR THE WEEKEND WITH COOL ADVECTION AND HIGH
PRESSURE BUILDING INTO THE CENTRAL PLAINS. HIGHS SATURDAY AND SUNDAY
IN THE LOW TO MID 80S AND LOWS SUNDAY MORNING NEAR 60.

MOISTURE AND INSTABILITY SET UP ACROSS WESTERN KANSAS MONDAY NIGHT
AND TUESDAY. TUESDAY NIGHT THE LOW LEVEL JET INCREASES TO AROUND
30 KTS WITH A SHORTWAVE TROUGH MOVING EAST FROM THE ROCKIES. LIFT
ASSOCIATED WITH THE JET MAY TOUCH OFF SOME SCATTERED THUNDERSTORMS
TUESDAY NIGHT INTO WEDNESDAY MORNING AS IT BECOMES SOUTHWEST. THE
TROUGH PLACEMENT VARIES WITH THE GFS MORE CONSERVATIVE AND WEAKER
THAN THE ECMWF GIVEN THIS UNCERTAINTY FOR LATE NEXT WEEK WILL ONLY
GO WITH SMALL CHANCES OF PRECIPITATION AT THIS TIME. THE ECMWF
BREAKS DOWN THE RIDGE AND MOVES THE TROUGH THROUGH WHILE THE GFS
DOES NOT. TEMPERATURES WILL WARM BACK UP INTO THE LOWER 90S TUESDAY
AND WEDNESDAY THEN IN THE UPPER 80S TO NEAR 90 ON THURSDAY. LOWS
MAINLY IN THE 60S TO LOWER 70S.

53

&&

.AVIATION...

SOUTHEAST WINDS SHOULD BECOME MORE SOUTH THIS AFTERNOON FOR TOP/FOE
AS OUTFLOW BOUNDARY FROM MORNING MISSOURI CONVECTION MIXES OUT.
CONVERGENCE NEAR THE BOUNDARY AND MCV FROM APPROACHING FROM THE
NORTHWEST SUGGESTS SOME POSSIBILITY OF CONVECTION AT ALL TAF SITES
THIS AFTERNOON...PERHAPS INTO THE EARLY EVENING...THOUGH JUST WHERE
THE CONVECTION WILL FIRE WILL LIMIT THE HANDLING OF THIS POSSIBILITY
TO A CB FORECAST. SOUTHWEST LOW LEVEL JET SHOULD INCREASE TO AROUND
45KT OVERNIGHT FOR SOME MODERATE WIND SHEAR...MIXING OUT BY MID
MORNING FRIDAY.

65

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 26, 10:57 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1057 AM CDT THU JUN 26 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-271600-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1057 AM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TODAY AND
TONIGHT...SOME OF WHICH MAY BECOME SEVERE. LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER HAZARD...BUT DAMAGING WINDS AND AN
ISOLATED TORNADO COULD ALSO OCCUR. HEAVY AMOUNTS OF RAIN COULD ALSO
OCCUR IN A FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES INCREASE FOR FRIDAY AND FRIDAY NIGHT...AND SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE. LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINS COULD RESULT FROM THESE THUNDERSTORMS.

MUCH OF THE AREA WILL HAVE SOME CHANCE FOR THUNDERSTORMS TUESDAY
NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED
TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE IN TOPEKA.

In the hours before

Local storm report, Jun 26, 8:36 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
836 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     6 N GLASCO              39.45N 97.83W
06/26/2008                   CLOUD              KS   TRAINED SPOTTER

            4 INCH TO 6 INCH TREE LIMBS DOWN. WIND GUSTS ESTIMATED TO
            BE IN EXCESS OF 60 MPH.

&&

JL
Local storm report, Jun 26, 8:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
844 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     FLASH FLOOD      2 W JAMESTOWN           39.60N 97.90W
06/26/2008                   CLOUD              KS   LAW ENFORCEMENT

            WATER ACROSS THE ROAD 2 MILES WEST OF JAMESTOWN ALONG
            HIGHWAY 28. WATER ALSO ACROSS ROAD 4 MILES NORTH OF
            JAMESTOWN ALONG THE COUNTY LINE.

&&

BLAIR
Special weather statement, Jun 26, 9:18 PM CDT, 24 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
918 PM CDT THU JUN 26 2008

KSZ054-270300-
LYON-
918 PM CDT THU JUN 26 2008

THROUGH 1000 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTH AT 28
MPH ACROSS PORTIONS OF EAST CENTRAL KANSAS. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THIS LINE OF STORMS IS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE AMERICUS...EMPORIA...NEOSHO
RAPIDS AND OLPE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE
MARKERS 117 AND 152 COULD ALSO BE AFFECTED. MOTORISTS ALONG
INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 142 COULD ALSO BE
AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

SW/EK
Local storm report, Jun 26, 9:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
928 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             6 S JAMESTOWN           39.52N 97.87W
06/26/2008  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JL
Local storm report, Jun 26, 9:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
935 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       JAMESTOWN               39.60N 97.86W
06/26/2008  E4.00 INCH       CLOUD              KS   PUBLIC

&&

JL
Local storm report, Jun 26, 9:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
939 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             JAMESTOWN               39.60N 97.86W
06/26/2008  E1.75 INCH       CLOUD              KS   PUBLIC

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:07 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee53 min
Jun 26, 7:38 PM CDTSevere Thunderstorm WarningTOPWabaunsee52 min
Jun 26, 7:39 PM CDTSevere Thunderstorm WarningTOPCloud51 min
Jun 26, 7:45 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Morris, Riley, Wabaunsee45 min
Jun 26, 8:27 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee48 min
Jun 26, 8:28 PM CDTSevere Thunderstorm WarningTOPCloud47 min
Jun 26, 9:23 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa52 min
Jun 26, 9:28 PM CDTFlash Flood WarningTOPWabaunsee118 min
Jun 26, 9:50 PM CDTRiver Flood WarningTOPCloud35 hr
Jun 26, 10:38 PM CDTFlash Flood WarningTOPCloud, Republic6 hr
Jun 26, 11:28 PM CDTSevere Thunderstorm WarningTOPCloud, Republic47 min
Jun 26, 11:30 PM CDTFlash Flood WarningTOPOttawa4 hr
Jun 26, 11:37 PM CDTRiver Flood WarningTOPClay10 hr
Jun 26, 11:37 PM CDTRiver Flood WarningTOPClay10 hr
Jun 26, 11:47 PM CDTFlash Flood WarningTOPClay, Cloud, Marshall, Republic, Riley, Washington5 hr
Jun 27, 4:44 AM CDTFlash Flood WarningTOPCloud, Republic106 min
Jun 27, 9:25 AM CDTRiver Flood WarningTOPCoffey4 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.